Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 24, NWS Topeka, KS

April 10, 2008Douglas County, Franklin County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 10, 2008, 7:08 PM CDT for Douglas County, Franklin County, Shawnee County, Kansas. It was in force for 37 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 7:08 PM CDT (00:08 UTC)
Expired
Apr 10, 2008, 7:45 PM CDT
In force
37 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Douglas County, KS, Franklin County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 65 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:11 PM CDTTSTM WND DMG5 W Ottawa, KSEMERGENCY MANAGER REPORTED POWER LINES DOWN ON KANSAS HIGHWAY 68 BETWEEN OTTAWA AND POMONA.
Apr 10, 7:11 PM CDTTSTM WND GST 602 Ne Pomona, KS
Apr 10, 7:17 PM CDTTSTM WND DMGOttawa, KSLARGE TREE DOWN REPORTED BY SHERIFF IN OTTAWA. THE TREE WAS BLOCKING A ROAD.
Apr 10, 7:25 PM CDTTSTM WND DMG8 Sw Lawrence, KS6-7 INCH TREE LIMBS DOWN
Apr 10, 7:25 PM CDTTSTM WND GST 606 Sw Topeka, KS
Apr 10, 7:27 PM CDTTSTM WND DMG3 S Topeka, KSTRANSFORMERS BLOWN ON TOPEKA BOULEVARD IN SOUTH TOPEKA.
Apr 10, 7:27 PM CDTTSTM WND GST 605 W Topeka, KSWIBW TV REPORTED WINDS AROUND 60 MPH.
Apr 10, 7:29 PM CDTTSTM WND DMG4 W Lawrence, KSSHINGLES BLOWN OFF ROOF IN WEST LAWRENCE.
Apr 10, 7:29 PM CDTTSTM WND GST 604 W Lawrence, KS
Apr 10, 7:30 PM CDTTSTM WND GST 604 W Lawrence, KS
Apr 10, 7:31 PM CDTTSTM WND GST 613 Ne Topeka, KSASOS AT BILLARD AIRPORT NWS OFFICE.
Apr 10, 7:35 PM CDTTSTM WND DMGLawrence, KSTREE DOWNED OVER THE ROAD AT THE 300 BLOCK OF HIGHWAY 40.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 110008
SVRTOP
KSC045-059-177-110045-
/O.NEW.KTOP.SV.W.0024.080411T0008Z-080411T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
  SHAWNEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHEAST OF DOVER TO 5 MILES NORTHWEST OF
  PRINCETON...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF TOPEKA
  TO 7 MILES SOUTHWEST OF OTTAWA...MOVING NORTHEAST AT 63 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OTTAWA...
  RICHLAND...
  TOPEKA...
  RANTOUL...
  CLINTON LAKE...
  CLINTON...
  BALDWIN CITY...
  CLINTON STATE PARK...
  PLEASANT GROVE...
  LECOMPTON...
  WELLSVILLE...
  LAWRENCE...
  EUDORA...

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3839 9551 3886 9550 3887 9587 3894 9595
      3910 9594 3922 9577 3921 9558 3905 9558
      3906 9541 3903 9535 3903 9518 3898 9517
      3897 9504 3839 9507
TIME...MOT...LOC 0008Z 226DEG 54KT 3903 9586 3854 9534

$$
3 follow-up statements
000 
WWUS53 KTOP 110019
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
717 PM CDT THU APR 10 2008

KSC045-059-177-110045-
/O.CON.KTOP.SV.W.0024.000000T0000Z-080411T0045Z/
SHAWNEE-DOUGLAS-FRANKLIN-
717 PM CDT THU APR 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FRANKLIN...DOUGLAS AND SHAWNEE COUNTIES...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF DOVER TO RICHLAND TO
4 MILES NORTHEAST OF PRINCETON...OR ALONG A LINE EXTENDING FROM 9
MILES WEST OF TOPEKA TO 14 MILES SOUTHWEST OF LAWRENCE TO 5 MILES
SOUTH OF OTTAWA...MOVING NORTHEAST AT 62 MPH.

NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN REPORTED OUT OF 
COFFEY...OSAGE AND LYON COUNTIES.

LOCATIONS IMPACTED INCLUDE...
LONE STAR...RANTOUL...CLINTON LAKE...CLINTON...TOPEKA...PLEASANT 
GROVE...CLINTON STATE PARK...BALDWIN CITY 
...LECOMPTON...WELLSVILLE...LAWRENCE AND EUDORA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3839 9551 3886 9550 3887 9587 3894 9595
      3910 9594 3922 9577 3921 9558 3905 9558
      3906 9541 3903 9535 3903 9518 3898 9517
      3897 9504 3839 9507
TIME...MOT...LOC 0017Z 226DEG 54KT 3903 9585 3889 9548
          3855 9522

$$
000 
WWUS53 KTOP 110030
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
729 PM CDT THU APR 10 2008

KSC045-059-177-110045-
/O.CON.KTOP.SV.W.0024.000000T0000Z-080411T0045Z/
SHAWNEE-DOUGLAS-FRANKLIN-
729 PM CDT THU APR 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FRANKLIN...DOUGLAS AND SHAWNEE COUNTIES...

AT 725 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SILVER LAKE TO 4 MILES NORTHWEST OF
CLINTON STATE PARK TO 6 MILES NORTH OF RANTOUL...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF TOPEKA TO 6 MILES WEST OF
LAWRENCE TO 8 MILES EAST OF OTTAWA...MOVING NORTHEAST AT 62 MPH.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE...
EUDORA...
TOPEKA...

REPORTS OF TREE DOWN IN OTTAWA AND WINDS IN EXCESS OF 60 MPH IN WEST 
TOPEKA.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE 
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3839 9551 3886 9550 3887 9587 3894 9595
      3910 9594 3922 9577 3921 9558 3905 9558
      3906 9541 3903 9535 3903 9518 3898 9517
      3897 9504 3839 9507
TIME...MOT...LOC 0029Z 226DEG 54KT 3917 9580 3902 9532
          3867 9507

$$
000 
WWUS53 KTOP 110045
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
744 PM CDT THU APR 10 2008

KSC045-059-177-110054-
/O.EXP.KTOP.SV.W.0024.000000T0000Z-080411T0045Z/
SHAWNEE-DOUGLAS-FRANKLIN-
744 PM CDT THU APR 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...DOUGLAS AND SHAWNEE
COUNTIES WILL EXPIRE AT 745 PM CDT...

AT 744 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED 
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT GUSTY WINDS OF 40 TO 50 MPH WERE STILL POSSIBLE 
FROM SHOWERS AND THUNDERSTORMS THROUGH 815 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3839 9551 3886 9550 3887 9587 3894 9595
      3910 9594 3922 9577 3921 9558 3905 9558
      3906 9541 3903 9535 3903 9518 3898 9517
      3897 9504 3839 9507
TIME...MOT...LOC 0044Z 226DEG 54KT 3933 9559 3917 9511
          3882 9486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:09 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 10, 4:09 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
409 PM CDT THU APR 10 2008

.DISCUSSION...

INITIAL FORECAST CONCERNS ARE WITH REGARDS TO SEVERE THUNDERSTORM
WATCH IN EFFECT FOR EASTERN TIER OF COUNTIES.

SURFACE LOW PRESSURE CENTER AT FORECAST TIME WAS AROUND KCNK WITH
MAX PRESSURE FALLS OVER SOUTHWEST IA.  PACIFIC FRONT HAS PUSHED EAST
OF THE CWA BRINGING BEST QUALITY LOW LEVEL MOISTURE EAST INTO MO.
GREATEST ONGOING CONVECTIVE ACTIVITY WAS OVER NORTHWESTERN MO WITH A
SECONDARY AREA OF CONVECTION DEVELOPING OVER NORTH CENTRAL OK AND
SOUTH CENTRAL KS.  WITH THE WARM FRONT NORTH OF THE CWA AT THIS
TIME...BREAKS IN THE STRATUS HAVE ALLOWED FOR THE EROSION OF ANY
CONVECTIVE INHIBITION...WHICH WAS ALLOWING ISOLATED CONVECTION TO
DEVELOP WITHIN THE WATCH AREA.  CONVECTION OVER SOUTH CENTRAL KS MAY
EXPAND IN COVERAGE THROUGH THE 23 TO 00Z TIMEFRAME AS CONVERGENCE
ALONG TRUE COLD FRONT AND DAYTIME HEATING COMBINED WITH COLD CORE
ASSOCIATED WITH UPPER LEVEL SHORTWAVE ALOFT SET UP AT LEAST SOME
MARGINAL INSTABILITY JUST SOUTH OF THE CWA.  THIS ACTIVITY WILL
ROTATE NORTHEAST AS THE COLD FRONT PUSHES EAST THIS EVENING.
THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH ALONG THE COLD FRONT
AFTER SUNSET AS DEEP LOW LEVEL MOISTURE AND FORCING OTHER THAN
CONVERGENCE ALONG THE COLD FRONT IS LACKING.  ISOLATED THUNDERSTORMS
MAY BECOME STRONG ENOUGH BEFORE SUNSET IN THE WATCH AREA TO PRODUCE
SOME ONE INCH HAIL OR 60 MPH WIND GUSTS.  AFTER SUNSET WOULD EXPECT
SEVERE WEATHER CHANCES TO DIMINISH QUICKLY...AND WOULD EXPECT TOP
CWA COUNTIES TO BE REMOVED FROM THE WATCH WELL BEFORE THE EXP TIME
OF 9 PM.

OTHER CONCERNS TONIGHT WERE SOUTHWESTERLY WINDS SOUTHEAST OF THE LOW
CLIMBING ABOVE ADVISORY CRITERIA.  AT THIS TIME WITH THE BENEFIT OF
DAYTIME HEATING SITES IN EAST CENTRAL KS ARE NOT REACHING ADVISORY
LEVELS...SO DO NOT EXPECT AFTER SUNSET WITHOUT THE BENEFIT OF
THERMAL MIXING SITES WILL REACH ADVISORY LEVELS...SO WILL ALLOW THE
WIND ADVISORY TO EXPIRE AT 22Z.  SAME CONCERNS WITH WINDS OVERNIGHT
BEHIND THE SURFACE LOW WITH RELATIVELY TIGHT PRESSURE GRADIENT.  ALL
GUIDANCE INDICATES WINDS BELOW ADVISORY LEVELS...AND ONCE AGAIN
WITHOUT THE BENEFIT OF DAYTIME HEATING...DO NOT EXPECT WINDS TO
CLIMB ABOVE ADVISORY LEVELS OVERNIGHT...SO HAVE NOT ISSUED WIND
ADVISORY FOR NORTH CENTRAL KS AT THIS TIME.  IF PRESSURE GRADIENT
REMAINS SUFFICIENTLY STRONG TOMORROW...AND SUBSIDENCE IS GREAT
ENOUGH TO PROVIDE SOME BREAKS IN THE CLOUD COVER...SOME SITES IN
NORTH CENTRAL KS MAY REACH ADVISORY LEVELS.  SINCE CONFIDENCE IN
THIS IS LOW AT THIS TIME WILL LEAVE WIND ADVISORY DECISION FOR
TOMORROW UP TO THE NEXT FORECAST CYCLE FOR LATEST ANALYSIS.

LATE TONIGHT/FRIDAY..AXIS OF INSTABILITY ALOFT MOVES INTO EASTERN
CWA LATE EVENING...AND IS CLEAR OF THE AREA BY THE MIDNIGHT HOUR.
CAA THEN REALLY KICKS IN WITH NORTHWESTERLY FLOW BEHIND THE UPPER
LOW. WILL CARRY A SLIGHT CHANCE FOR RAIN...WITH SLIGHT CHANCE FOR
RAIN OR SNOW WHERE SURFACE TEMPS ARE LESS THAN 36F. NOT EXPECTING
A HARD FREEZE CONSIDERING OVERNIGHT MIXING AND CLOUD COVER...BUT
TEMPERATURES NEAR 32F ARE EXPECTED ACROSS NORTH CENTRAL KANSAS.
AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LOW WITH NEARLY
NEUTRAL TEMPERATURE ADVECTION KEEPING TEMPS IN THE LOW 40S.

SAT...ANOTHER LOBE OF ENERGY SWEEPS AROUND THE BACK SIDE OF THE UPPER
LOW ON SATURDAY...AND REINFORCES BOTH MORE COLD ADVECTION AND
ANOTHER SLIGHT CHANCE FOR SOME SNOW SHOWERS. MOISTURE AND LIFT
SEEM TO CLEAR THE EASTERN CWA BY LATE AFTERNOON...BUT THINK IT TOO
LATE FOR THE SUN TO MAKE MUCH DIFFERENCE IN HIGH TEMPS.

SUN/MON...500 MB FLOW BECOMES NEARLY DUE NORTH BEHIND THE DEPARTING UPPER
LOW AND AHEAD OF HIGHLY AMPLIFIED WESTERN RIDGE. THIS KEEPS US
AGAIN IN COOLER FLOW BUT WARMER TEMPS OF +6C AT 850MB CREEP ACROSS
THE AREA BY LATE DAY SUNDAY AND SHOULD GET US INTO THE MID 50S BY
LATE DAY. COOLER HIGH PRESSURE ASSOCIATED WITH THE NORTHERLY FLOW
CONTINUES TO HAVE INFLUENCE ON ITS EASTERN SIDE THROUGH MONDAY BUT
SHOULD STILL RAISE A FEW MORE DEGREES NEAR 60 WITH SUN AND SLOW
WARMING TREND.

TUES-THURS...FLATTENING RIDGE BRINGS ZONAL FLOW ACROSS THE ROCKIES
AND A RETURN TO THE LEE TROF AND WARM SOUTHERLY WINDS. LATEST EC
AND GFS HAVE NEXT UPPER LOW POISED OFF THE WEST COAST PROGGED TO
MOVE EASTWARD INTO THE FOUR CORNERS BY THURSDAY AFTERNOON. END
RESULT WILL BE TEMPERATURES FINALLY NEAR 70 FOR THE MID TO LATE
WEEK.

&&

.AVIATION...

THERE IS A SLIGHT CHANCE THAT A THUNDERSTORM MAY MOVE OVER TOP OR
FOE LATE THIS AFTERNOON...HOWEVER DUE TO THE ISOLATED NATURE OF
CONVECTION DID NOT INCLUDE A TEMPO GROUP IN THE TAFS AND SIDED WITH
VCTS WORDING AT THIS TIME.  WINDS WILL REMAIN BREEZY AND SLOWLY VEER
AROUND TO THE WEST TONIGHT AS SURFACE LOW MOVES OFF TO THE
NORTHEAST.  A COLD FRONT IS EXPECTED TO MOVE THROUGH TAF SITES IN
THE 04 TO 05Z TIMEFRAME...WHICH WILL LIKELY BRING AN MVFR DECK BACK
THROUGH TAF SITES.  AT THIS TIME CIGS LOOK TO HOLD AROUND THE 2 KFT
LEVEL...SO HAVE CIGS REMAINING AT THIS LEVEL FROM 04-05Z ON AT THIS
TIME.  TOWARDS THE END OF THE TAF PERIOD WINDS MAY VEER FURTHER
AROUND TO THE WEST NORTHWEST...BUT DID NOT ADD A CHANGE GROUP AT
THIS TIME AS CIGS LOOK TO REMAIN FAIRLY PERSISTENT.

CAVANAUGH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM THURSDAY
FOR KSZ058-KSZ059.

&&

67/CAVANAUGH
Hazardous weather outlook, Apr 10, 6:03 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
603 PM CDT THU APR 10 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-112315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
603 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SUNSET...WITH
THE STRONGEST STORMS EXPECTED ALONG AND SOUTHEAST OF A SENECA TO
EMPORIA LINE. WINDS OF 60 MPH OR MORE AND HAIL AROUND AN INCH WILL
BE THE PRIMARY THREATS FROM THE STRONGER THUNDERSTORMS.
THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY AND
MOVE EAST OF THE AREA AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES OVERNIGHT FRIDAY INTO SATURDAY WILL BE AT OR JUST
BELOW FREEZING ACROSS NORTH CENTRAL AND NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON OR TONIGHT...MAINLY ALONG
AND SOUTHEAST OF A SENECA TO EMPORIA LINE.

In the hours before

Local storm report, Apr 10, 6:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
632 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             TOPEKA                  39.05N 95.68W
04/10/2008  E0.75 INCH       SHAWNEE            KS   PUBLIC

            AT 93RD AND WANAMAKER.

&&

BN
Local storm report, Apr 10, 6:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
638 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             3 SSE MAPLE HILL        39.04N 96.01W
04/10/2008  E0.75 INCH       WABAUNSEE          KS   TRAINED SPOTTER

&&
Local storm report, Apr 10, 6:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
641 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             ROSSVILLE               39.14N 95.95W
04/10/2008  E1.00 INCH       SHAWNEE            KS   TRAINED SPOTTER

            HAIL COVERING THE GROUND 2 INCHES DEEP IN ROSSVILLE.

&&
Local storm report, Apr 10, 6:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
659 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     7 N BURLINGTON          38.30N 95.74W
04/10/2008  M63 MPH          COFFEY             KS   AWOS

&&
Local storm report, Apr 10, 7:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     EMPORIA                 38.40N 96.18W
04/10/2008                   LYON               KS   LAW ENFORCEMENT

            ROOF BLOWN OFF CATTLE SHED. AT LEAST PART OF COMMERCIAL
            SIGN BLOWN DOWN. TREE LIMBS DOWN.

&&
Local storm report, Apr 10, 7:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     1 WSW OSAGE CITY        38.63N 95.83W
04/10/2008                   OSAGE              KS   TRAINED SPOTTER

            ESTIMATED 60 MPH OR GREATER WINDS BLEW OVER A ROW OF
            PORT-O-POTTIES IN OSAGE CITY.

&&

BN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:00 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson14 min
Apr 10, 7:21 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson39 min
Apr 11, 3:31 AM CDTWind AdvisoryTOPCloud, Ottawa, Republic, Washington15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.